pain in the...

Donna MessageDonna Message Member Posts: 21
edited September 2016 in Metastatic breast cancer
It's comforting to be here which is the opposite of how my torso feels at the moment. The cancer has come back again in the spine yeah its bc and I'm taking analgesics for stress fracture in my t8 and t1which also has cancer in them. Ive just finished radiation and taking for the first time tamoxifen which has been about 4 weeks. At the moment my ribs are sore and today is my 2nd mental effort to eat moderately and more healthy. I know that the tamoxifen is putting the weight on and it's depressing and I thought I could wean off the pain killers but I don't think it's going to be that simple. I see my oncologist in one weeks time and a blood test will confirm more areas of infection (hopefully nothing). I am seriously considering coming off tamoxifen and going heavily into using OPC3 supplement which is what I used last time and the results were stunning. Will keep you posted. Thanks for letting me vent. Sometimes like this afternoon a friend asked how I was and yeah told her I was in pain then she offered her help I just had to call her. A hand to hold someone to just be here would of been nice for half an hour.. Bloody he'll I might as well move back to nz. I don't know it's frustrating.

Comments

  • Robyn WRobyn W Member Posts: 1,932
    edited March 2015
    Hello Donna, this blog is the best place to let it all out! No one ever judges you on here. Sorry to hear of your secondaries. I can't even imagine how I would feel if it were me.I know what you mean by people and their support.Its too common to be told, give me a call if you need help. Of course you aren't going to call. What state do u live in Donna,and whereabouts in NZ r u from? I hope your blood test results are good. Please stay on here and let us know how you are going. Nice to meet you. Cheers xxxRobyn
  • adeanadean Member Posts: 909
    edited March 2015
    Life is just not bloody fairs it , you try and do all the right things and you still get a kick in the guts, asking for help seems like a cop out doesn't it, I think it takes guts to ask for help so god on you, maybe we can be your of load friends , maybe we can help you that way. Regards adean
  • adeanadean Member Posts: 909
    edited March 2015
    Life is just not bloody fairs it , you try and do all the right things and you still get a kick in the guts, asking for help seems like a cop out doesn't it, I think it takes guts to ask for help so god on you, maybe we can be your of load friends , maybe we can help you that way. Regards adean
  • Donna MessageDonna Message Member Posts: 21
    edited March 2015
    Thanks heaps now I have to say my friend came back later in the afternoon. She was busy and I am very lucky to have her and she came back to see me. I think it might have been a bit scary for her to see me laid up in bed and in pain. I've also got to try and lift my confidence where I can. I know it's not always going to be easy but I've got to try. Maybe I can reduce the dosage or split the pill like someone shared on this forum. Looking closer into what bcna offers I'm definitely going to become more involved in attending support groups and their events. I don't want to die yet. Thanks bcna.
  • mgndam1603mgndam1603 Member Posts: 753
    edited March 2015

    I am so sorry to hear about your secondaries that is a real punch to the gut I am sure. Its ok to vent, thats what this site is for support and no judgement.

    I am glad your friend made it back to spend time with you and even if she was a bit surprises I am sure it won't stop her keeping on coming.

    Take care

    Donna

  • Donna MessageDonna Message Member Posts: 21
    edited March 2015

    thanks everyone for your kind words and support. I honestly did not think I would be back in this situation again but I will be looking into support groups etc. I am from Auckland NZ but I am also an australian citizen have been for 1 month and I am proud to be a part of this country. Half of me is always going to be back in NZ where my brothers and sisters and their families are. I guess I was thinking that by going home I know I'll have a great support team but my hubby works here, my friends are here too plus there truly is a fantastic support group for people who provide all sorts of medical challenges like BCNA, like RPH and many more. Today i'm up and took my dog for a walk with my hubby. He took a few more days off from work which really helps and I've started writing in my diary. I've halved my Tamoxifen because I can; still taking the painkillers for my stress fractures, though i'm beginning to wonder if the pain in my ribs is due to the radiation but i won't know that until I see my radiation oncologist next month; and I have managed to eat some fruit and now my bowels are clear which is a blessing.  I'm absolutely sure many of you can relate to what I'm saying yes? yeah! Well got go, but will be back soon. Take care, kia kaha which means stay strong and keep smiling.

  • MaggiemawMaggiemaw Member Posts: 39
    edited March 2015

    Hi Donna,

    The shock of that secondary diagnosis is devastating and takes a long time to come to terms with. 

    This certainly is the place to let it all out.  We're all going through something with our diagnosis and support comes in many ways.  It's a tough road we travel but with support from family, friends and sites like this can all help us cope and share knowledge and experiences. Don't be frightened to ask for help. I've been living with secondaries for nearly 11 years so hopefully that will give you hope that you too  can live for a long time.

    If your pain is unbearable perhaps it's time to ask your GP for something stronger.

    All the best, Maggie

  • ConniefrancesConniefrances Member Posts: 5
    edited March 2015
    Im in new zealand joined just to talk to others. People who understand.. IVe got cancer in lungs which is new. Ive gt bone cancer started as breast cancer . I hope you are having a good day. Gooddays can be few and far between. I get pain in ribs and my spine such a pain i really get sick of not being as able as before. Ive been on tamoxafin now am on chemo pills. What a nightmare. Like u my bowels can b such a pain. So glad you have a good friend its hard trying to be brave when feelubg awful. I hope you have some good news from drs at your app.
  • ConniefrancesConniefrances Member Posts: 5
    edited March 2015
    Im in new zealand joined just to talk to others. People who understand.. IVe got cancer in lungs which is new. Ive gt bone cancer started as breast cancer . I hope you are having a good day. Gooddays can be few and far between. I get pain in ribs and my spine such a pain i really get sick of not being as able as before. Ive been on tamoxafin now am on chemo pills. What a nightmare. Like u my bowels can b such a pain. So glad you have a good friend its hard trying to be brave when feelubg awful. I hope you have some good news from drs at your app.
  • Donna MessageDonna Message Member Posts: 21
    edited March 2015

    Hey Connie, I'm going to be in NZ October 15th for 3 weeks there abouts. I'm flying into Christchurch via Auckland to visit my nephews. It's kind of weird but I think this is part of my Bucket List and I have seen these nephews for a few years. I'm there for 4 days then on to Wellington for another 5 and catching a bus or maybe train to Auckland. My family are having a meeting there and then Im heading to Te Kao which is right up the top past Kaitaia. Now you've got to live somewhere within my travels that is hoping it's not too far out. Would you care for a visitor? Let me know aye and I'll bring a Koala lol.

  • Donna MessageDonna Message Member Posts: 21
    edited March 2015

    Maggie I did as you suggested and spoke to my GP. He's the only one that has actually shed light on my condition. I guess the medical practitioners thought I got what was happening but I now have a better understanding. The pains in my Ti and T8 were the result of poor bone condition which came from the last bout of cancer that affected my spine when first diagnosed. I know it sounds weird that between 2009 and 2011 evidence of cancer in those areas were disappearing due to my chemo and my supplements (I didnt take any secondary chemo pills or Tamoxifin etc) but I guess the fragility of my spine still remained therefore the collapse of those columns in T1 and T8. My Oncologist increased my Targin, left the Gabapentin as it is and I was given a bone injection at RPH. Dr Ari and I will monitor weight as it's just piling on. He seems to think the Tamoxifin doesnt put on any weight. I'm wondering why he would say that and ignore the obvious. Surely I'm not the only woman concerned about the issue that the landscape of my body, particularly my face is changing. I'm giving one month and if nothing changes I'm coming off Tamoxifin and continuing hardcore on my Isotonix supplements. Don't worry I'm diarising everything. Thanks Maggie. I'm so glad I spoke to my GP. For my spasms he's prescribed my Valiiuim gee what's the other name for it? Ah! Diazapam. Its to help with the muschle spasms. You know a few of the ladies here are on similar treatments I best write the name of their meds and discuss it with my GP.I don't know if I want to go thru my oncologist. i'LL speak to my GP. Well gotta go Maggie. Chat soon I hope. Lots of love, Donna

Sign In or Register to comment.